Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 311, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 25, 2008, 5:22 PM CDT for Chickasaw County, Pontotoc County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2008, 5:22 PM CDT (22:22 UTC)
- Expired
- Jun 25, 2008, 6:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Chickasaw County, MS, Pontotoc County, MS
The radar
The Columbus AFB radar (KGWX), 64 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 376 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- -94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:46 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 25, 2:46 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 246 PM CDT WED JUN 25 2008 .DISCUSSION... A FEW ISOLATED SHOWERS ARE MOVING ACROSS PARTS OF THE FORECAST AREA THIS AFTERNOON. MOST OF THE ACTIVITY IS DYING OUT AS IT MOVES INTO THE FORECAST AREA BUT ADDITIONAL ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE EVENING HOURS. THE NEXT COUPLE OF DAYS WILL BE MARKED BY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS AS GULF MOISTURE CONTINUES TO MOVE NORTH. BY FRIDAY EVENING A COLD FRONT WILL APPROACH THE REGION AND ENHANCE THE CHANCE FOR THUNDERSTORMS ACROSS THE FORECAST AREA. THE FRONT WILL ONLY MOVE SLOWLY SOUTH OVER THE WEEKEND SO THERE WILL CONTINUE TO BE A CHANCE OF THUNDERSTORMS FOR MUCH OF SATURDAY AND SUNDAY. THE FRONT WILL HANG UP JUST SOUTH OF THE FORECAST AREA ON MONDAY SO THERE WILL REMAIN A SMALL CHANCE FOR THUNDERSTORMS. BY MONDAY NIGHT...THE FRONT WILL HAVE WEAKENED ENOUGH THAT THE THREAT OF RAIN SHOULD END. THE FRONT MAY MOVE NORTH AS A WARM FRONT ON WEDNESDAY BUT IT APPEARS THAT IT SHOULD REMAIN DRY. && .PRELIMINARY POINT TEMPS/POPS... MEM 73 90 74 91 / 20 30 20 30 MKL 70 90 71 89 / 20 20 20 40 JBR 72 92 71 92 / 20 20 20 30 TUP 71 89 70 88 / 20 40 30 40 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 25, 4:36 AM CDT, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 436 AM CDT WED JUN 25 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 436 AM CDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PWB
In the hours before
Special weather statement, Jun 25, 5:16 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 516 PM CDT WED JUN 25 2008 MSZ016-252300- LEE MS- 516 PM CDT WED JUN 25 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... LEE COUNTY IN NORTHEAST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF TUPELO AT 516 PM CDT...MOVING NORTH AT 8 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN LEE COUNTY...INCLUDING THE CITIES OF BALDWYN AND TUPELO...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 4:28 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun | 33 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.